Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking rosuvastatin 5mg for leg pain. Test showed borderline uric acid. Should I take extra protein?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Sat, 2 Feb 2013 in General Health
Question: I am taking rosuvastatin - 5mg/ day due to which muscular craps ( legs and hands) observed. suspected RHABDOMYOLYSIS. As per reports my uric acid is borderline . Should I take extra protin or what else .
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
I have seen your reports and feel that primary reason for your muscle pain in legs and hands is not due to side effect of rosuvastatin.Rhabdomylosis,means muscle necrosis  which occurs more in crush injuries of body,results in many changes of blood chemistry like rise in creating kinase of more than five times it's upper limit along with high potassium and low calcium.Your values of potassium and calcium are normal.
Statins can cause myopathy or myosotis which can be diagnosed by estimation of serum creating kinase.
Your symptoms of tiredness seem to be due to low VIT D and hypothyroidism.
Ideal level of VIT D should be around 50,while yours value are 10 and similarly TSH levels in blood should be below 3 while your value is around 9.
Both of these can be corrected by proper medication like taking VIT D and taking synthetic thyroid hormone.
You should talk to your doctor for the appropriate medicines and do get tested for CPK level in blood.

For border line high uric acid ,there is no need to take any medicine.Just take some dietary precautions like
Avoid sugared drinks like cola and alcohol specially beer and wine
Avoid red meat and liver
Avoid mushroom,spinach,sweet potatoes,broccoli ,bread etc
Take plenty of water

NO HIGH PROTEIN REQUIRED.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 19 minutes later
Respected Sir,

Thanks for your kind advise. Presently I am on Vit-D sachets ( "D-RISE" ) and the medication of my hyperthyroid ( Methimezole ) is stopped due to high TSH 9.0 , just now.

Additionly , I would like to inform you that in my last 2-3 reports of CBC total WBC (6100) where Neutrophiles are 38% (Normal : 45-75%) and Lymphocytes are 54 % ( Normal : 20-40 %) ,

Is is due to any drug like Methimazole ? Is the cause such a high Lymphocytes is worring.

Regards,
XXXXXXX
doctor
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello,
Yes,this is the side effect of methimazole.
Methimazole results in lowering of white blood cells and specifically lowering of neutrophils.There is compensatory increase in lymphocyte counts.
There is nothing to worry as the drug has been discontinued.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Thyroid disease

doctor1 MD

Hi, I have had a fluttery feeling in my throat off and on for a couple of weeks and /or palpitations.Also a sensation that there is something in there or in my upper chest. Heart rate is regular, no other symptoms. I am hypothyroid for many years. It is not severe, just bothers me and I worry what it is.

doctor1 MD

hi,i went through total thyroidectomy 3 months back.my heart is beating hard and i feel like i will have a heart attack..my tsh level is normal..i take 125 mg of thyroxine daily..also i am 20 years old..why is my heart beating like i will get a heart attack?

doctor1 MD

My mother is 89 and on hospice care for advanced A.D. she has developed, over past year, an indentation on the top of her skull running left to right about three inches back from the front of the scalp. She has several large nodules on her thyroid, but her endocrinologist declined to pursue with needle biopsy or surgery due to her age and advanced disease, A.D. what do you think could be the cause of the changes in the top of her skull, indentation. She also has had significant loss in brain mass in past 12 years per MRI studies ren years apart.

doctor1 MD

My psychiatrist added 25 mcg of liothyronine, I started taking it Thursday 3-19, to be increased to 50 mcg after one week to augment my depression that has been resistent to other antidepressants. I don t have enough energy to leave the sofa. I also have panic disorder. I have gained about 35 lbs. in about nine months. I m nervous after reading some of the reviews. Should I be. How long can I safely take this medication. Will my thyroid stop producing the harmone naturally if I stay on this medication? When I come off will my thyroid be normal? I have very high hopes that this will increase my metabolism and give me the energy I m lacking and aid in my depression. Thank you

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.